The Optimal Size of a Sports League
Stefan Kesenne
International Journal of Sport Finance, 2009, vol. 4, issue 4, 264-270
Abstract:
In this contribution, based on a simple theoretical approach, we try to show that the number of teams that is optimal to a monopoly league, being a cartel of clubs and acting in the interest of the participating or insider clubs only, is smaller than the welfare optimal number of teams in a league, which also takes into account the interests of the spectators.
Keywords: sports leagues; monopoly; welfare optimum (search for similar items in EconPapers)
JEL-codes: L83 (search for similar items in EconPapers)
Date: 2009
References: Add references at CitEc
Citations:
Downloads: (external link)
http://www.fitinfotech.com/IJSF/IJSFbackissueWVU.tpl (text/html)
Full-text download requires subscription from FIT.
Related works:
Working Paper: The optimal size of a sports league (2008) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:jsf:intjsf:v:4:y:2009:i:4:p:264-270
Ordering information: This journal article can be ordered from
http://www.fitinfote ... IJSFbackissueWVU.tpl
Access Statistics for this article
International Journal of Sport Finance is currently edited by Arne Feddersen, Babatunde Buraimo, Joachim Prinz and Jane Ruseski
More articles in International Journal of Sport Finance from Fitness Information Technology
Bibliographic data for series maintained by Victor Matheson ().